Back to all discussions

Thin skin due to steroid use

I suffer from extreme thin skin due to prednisone use I get nasty bruises just from bumping into a wall and skin tears that take months to heal. If anybody's got any suggestions for treatment besides armor let me know thank you.

  1. I'm wondering if anyone has weight gain from flixotide 250 cortasteroid,my dr assured me it wouldn't happen ,IV been on it for3 mths

    1. I m on flixotide 250 skin on my arms bruise so easy ,I know how you feel.im also suffering from bloat weight gain on abdomen

      1. Hi Davoe, and thank you for joining in this conversation regarding thin skin, steroid use and skin tears. We appreciate you sharing your present circumstances here with the community. You are definitely not alone when you speak of bloating and weight gain. Others in our community have mentioned this as well. In fact, we have some published material here on our COPD.net website that focuses on COPD and bloating. For your convenience, here is a link to but one of those articles: https://copd.net/living/bloating-why-what-to-do/. I do hope you find it helpful to read.

        As for your question, you may elicit more of a reply from our community if you post this in our Q & A section. You can access it here: https://copd.net/q-and-a/.

        Wishing you well,
        Leon (site moderator COPD.net)

    2. Hi again BreathlessinEssex and thanks for updating us on your latest experiences with gloves and skin tears/bruising. It sounds like you've handled this quite well. It's good to hear you've been able to come off the steroids and have improved following that change.
      Warm regards,
      Leon (site moderator)

      1. Yes I have tried the gloves Leon,the trouble is you need to use your finger nail to flick open the seal on the spiriva so I need to take the glove off for that and then when taking the tablets I sometimes forget and then I feel the cut on my finger tips and its to late. Its an evil circle mate. Nevermind I have not had steriods now for a couple of months and my skin is hardening again.I do wear gloves most of the time in the summer because I do woodwork in my workshop out the back and wood dry's your skin badly and that makes my fingers crack open.I then have to use steriod cream to heal them. Like I said evil circle.

        or create an account to reply.